MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00537240
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was to be implanted during a procedure performed on (b)(6) 2024.During the procedure, there was difficulty encountered when advancing the guidewire.The procedure was completed using a different device.There was no patient injury reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed that the pancreatic stent was bent.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block e1: initial reporter city: (b)(6) block h6: imdrf device code a0406 captures the reportable investigation finding of pancreatic stent bent.Block h10: the advanix pancreatic stent was received for analysis; the delivery system was not returned.Visual examination of the returned device found both the stent and the stent barb bent.No other damages were noted to the stent.The investigation concluded that the observed damages of stent bent, and stent barb deformed may have been due to how the device was handled, and/or the technique used by the physician (excessive force applied), which could have limited the performance of the device and contributed to the observed damages.Since the device was returned incomplete, the reported event of device guide wire stuck cannot be confirmed due to a lack of evidence and without proper evaluation.Taking all available information into consideration, investigation findings do not lead to a clear conclusion about the reported event and observed damages.Therefore, the most probable cause of the reported event cannot be established.

Brand Name
ADVANIX PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19316103
Report Number3005099803-2024-02258
Device Sequence Number15351395
Product Code FGE
UDI-Device Identifier08714729856832
UDI-Public08714729856832
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2024
Device Model NumberM00537240
Device Catalogue Number3724
Device Lot Number0031527046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown